MAUDE Adverse Event Report: MEDTRONIC XOMED INC. XPS® SYSTEM NAVIGATED BLADE; NEUROLOGICAL STEREOTAXIC INSTRUMENT

MEDTRONIC XOMED INC. XPS® SYSTEM NAVIGATED BLADE; NEUROLOGICAL STEREOTAXIC INSTRUMENT
Model Number 1884006EM
Medical Device Problem Codes Break (1069); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/24/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during standard endoscopic sinus surgery, the blade sounded weird and the teeth were not lining up to the instrument, possibly bent.Product could not function properly.The 1st sounded weird, and the teeth were not lining up to the instrument like it was bent and the second one would not rotate.The procedure was extended by 10 minutes and completed using backup product.There was no patient injury.Analysis of the products confirmed that the blades were broken and detached when received.
 
Additional Manufacturer Narrative
H3: product analysis of the device found that visually, there was no significant damage to the packaging carton when returned.The packaging carton contained device only.The device was in a broken condition when returned.The middle tube spiral wrap was broken/detached from the device.The inner blade spiral wrap was exposed and damaged (stretched).There was no damage noted on the outer tube, outer, middle, or inner hubs.There were no traces of contamination found on the returned device.Functionally, the inner assembly spun freely by hand.The further functional testing could not be performed due to the broken state of the device.In the returned condition, there was an out of specification condition that was related to the complaint (due to physical damage).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received stating that the blades were broken while removing from the handpiece and no fragments came into the contact of patient making the event not reportable.
 
Additional Manufacturer Narrative
Additional information received stating that the blades were broken while removing from the handpiece and no fragments came into the contact of patient and making the event not reportable.Above information received shows that there is no information to reasonably suggest that the device in this report may have caused or contributed to a death or serious injury or that the device in this report has malfunctioned.Therefore, this event does not meet the reporting requirements in 21 cfr 803.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
XPS® SYSTEM NAVIGATED BLADE
Common Device Name
NEUROLOGICAL STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer (Section G)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer Contact
justin ellis
6743 southpoint drive north
jacksonville, FL 32216
7635265677
MDR Report Key19649998
Report Number1045254-2024-00980
Device Sequence Number17798331
Product Code HAW
UDI-Device Identifier00763000579227
UDI-Public00763000579227
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K130608
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/25/2026
Device Model Number1884006EM
Device Catalogue Number1884006EM
Device Lot Number0228237633
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/14/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2024
Supplement Date Received by Manufacturer07/02/2024
Initial Report FDA Received Date07/01/2024
Supplement Report FDA Received Date07/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age43 YR
Patient SexFemale